Welcome! Log in or Register

Superdrug Paracetamol Caplets

  • image
£0.45 Best Offer by: superdrug.com See more offers
8 Reviews
  • Sometimes they work
  • Sometimes they don't!
  • Sort by:

    * Prices may differ from that shown

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    8 Reviews
    Sort by:
    • More +
      02.02.2014 12:19
      Very helpful
      (Rating)
      2 Comments

      Advantages

      Disadvantages

      great paracetemol for aches and pains when on antibiotics.

      Unfortunately this week I have been really ill, and after finally dragging my weary sick butt to the doctors I was prescribed some antibiotics to help combat my infection. My doctor could see I was also experiencing a lot of migraines as well as the vomiting and fever so she advised me to take paracetemol to help with this. I am usually an ibuprofen taker, as paracetemol always feels like taking skittles, but I was advised that ibuprofen causes tummy aches (which it really was!) so yesterday when I managed to leave the house for a few hours I was in Superdrug and picked up a box of these paracetemol caplets for only 45p.

      The box is slightly updated to the picture, its blue with a splash of silver colour and the superdrug star logo for their branded products so it looks a little less basic. In the box are 16 caplets which contain 500mg for "effective pain relief of mild to moderate pain including headache, migraine, neuralgia, toothache, sore throat, period pains" and other listed aches and pains.

      The caplets themselves are long, round oblong white pills which are not coated and have a small line in the middle should you want to halve the dosage. The box advises to take 1 - 2 caplets every 4 hours, not exceeding 4 in a day. I find it quite hard keeping track of these sometimes as I am currently taking 2 antibiotic pills 4 times a day, but these are to be taken on an empty stomach, whereas the paracetemol should be taken with a meal so I have to find a balance when popping so many pills and how many I have actually taken! In a normal situation I think I most likely wouldn't exceed them as they would be the only pills I'd be taking.

      Despite their long round shape, the pills are rather easy to take, even with my inflamed tonsils and sore throat they glide down quite easily with a gulp of water. In terms of effectiveness paracetemol takes a while longer to kick in but do the job well. Since yesterday, I took some paracetemol as soon as I bought the pack and within half hour or so my tummy ache had subsided a great deal which made me feel a whole lot better! In addition, I literally was waking up every morning with a hammering head pain, for the last 4 days and I have been taking this paracetemol since yesterday and have not had any headache or migraine this morning so this is saying something!

      Overall these capsules have been brilliant and the best 45p I have spent since my illness started! I have probably spent about £15 on all kinds of lemon and ginger tea, some anti nausea medicine, plus my antibiotics but these have been the most effective little capsules to get me through the day. I highly recommend them and will be stocking up with these in future!

      Comments

      Login or register to add comments
      • More +
        15.05.2013 12:57
        Very helpful
        (Rating)

        Advantages

        • "Sometimes they work"

        Disadvantages

        • "Sometimes they don't!"

        Not for me, I'd rather pay more and no I will get the results!

        Once a week I go to Superdrug to a quit smoking session which has led to me doing a little bit of shopping here and there. I've always been more of a Boots fan to be honest but have to admit that since going in Superdrug I have become pretty impressed with the store I go into's variety of things and that the prices are very competitive too.

        The other day though I got to my quitting smoking session shattered, with a headache and terrible back ache because I thought it seemed a good idea in the sunshine to walk the 4 miles there! Not such a good idea it turned out after-all!

        So I got through my session and I got my quit smoking treatments and on the way out of the door I picked up a box of these Superdrug Paracetamol Caplets and a bottle of water and got out of the store, sat down and took them and hoped they'd work cos the onset of the aches and pains I was getting was not pleasant!

        The Packaging:

        These came in a blue and white box and are simple and very clear as to what they are to look at and we are told on the front of the box told what they are and who they are by and there are 16 of them in the box then on the back of the box we are told a bit about what they can be used for, dosage advice is clearly listed along with the ingredients (these do contain 500mg of paracetamol a caplet), warnings are given and contact details for Superdrug are clearly stated. Inside the box you get a couple of white plastic and foil backed blister packs and yet another leaflet inside giving us yet more information. Informative enough and robust enough packaging this is.

        The Caplets:

        These are white in colour, hard and dry and oblong with rounded off edges to them and to the middle of each one there is a slight indentation to them so you could snap them in half or halve them with a knife should you want to though I don't bother doing that and find them fine to take with a big drink and that these slide down the throat simple and easy enough and they are not that big or thick really to have an issue with.

        The dosage advice is simple enough. We can take 1-2 caplets every 4 hours and with no more that 8 caplets being taken in 24 hours. They can be taken for many problems such as headaches, migraines, period pains, lumbago, sciatica, earache, toothache....and for the symptomatic relief that coughs, colds and flu give us so paracetamol is a very versatile drug indeed!

        I took 2 of the caplets and on the box I am told that they are meant to be fast acting. Well on my headache they did just that and got rid of it within half an hour which I was quite relieved about cos for me usually it can get a lot worse and very quickly! They didn't help with my backache though one bit though!

        I have since taken these when I had a cold, they helped with the fever a bit and taken regularly they did stop a headache from forming though they do nothing for my really severe migraines or period pains however I have been suffering from an ear infection which has been incredibly painful and they have really helped with that however when I almost cut my finger off they did nothing to help with that pain....thought to be fair nothing did apart from going to hospital and getting it stitched back in place!

        In my opinion these are worth the 39p for the box of 16 that I paid for them and for me they help with really mild aches and pains and are good for keeping a pain at bay however for stronger more serious aches and pains I find them virtually ineffective but through trial and error I now know when I should take these and when I shouldn't bother but I have to admit that I won't be bothering to buy these again simply because they are so hit and miss and when in pain you don't want to be having to wonder or work out will they or won't they work to have them not work and you having to wait to be able to then take something else!

        Only available from Superdrug stores.

        This review is also posted on Ciao under this same username.

        Comments

        Login or register to add comments
      • More +
        04.05.2013 16:55
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        Worth the price

        I was forced to buy a pack of paracetamol caplets from Superdrug a few weeks ago. I had one of my banging headaches coming on and I had none with me in my bag. Superdrug was the nearest shop to where I was at that time and I really couldn't be bothered to have to walk right across town to get to Boots. I found these paracetamol caplets on the shelf in the medicine aisle and they cost me 39p for a standard sized box of 16 tablets. They are packaged in a cardboard box and inside the box there are two strips (blister pack format) each containing 8 doses of tablets.

        The box states that these tablets are 'fast acting'. I agree that they do act reasonably quickly, but certainly no more quickly than any other paracetamol tablets I have taken. The tablets are oval in shape, not coated (that I am able to tell) and they break up when I try to get each one out of the tight foil pack.

        When they snap in half like that, it can make swallowing them quite difficult due to the odd shape and sharp edges and I have to be really very careful when trying to get one out of the pack just in case it snaps. They seem to snap in half a lot, and really easily.

        I take two tablets approximately every four to six hours. The tablets work for me within about twenty five to thirty minutes of swallowing them and then I cab gradually begin to feel the pain subside. I have taken these for not only headaches, but for a fever and muscular aches and pain (especially the pain I still get in my left shoulder from when I fell on the ice).

        They are just as good as the more expensive branded paracetamol tablets but their only fault is that they are really easily snapped in half, which is a real pain.

        Still recommended though as an effective and fast pain reliever, without any nasty side effects.

        Comments

        Login or register to add comments
      • More +
        19.03.2012 19:05
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        Super drugs!

        Paracetamol is paracetamol in my eyes, I don't stick to any one brand. I usually just pick a box up when I'm out and about and they catch my eye, it's something that I use quite regularly so can never have enough!

        --- Packaging ---
        The packaging for these paracetamol caplets is very basic. Consisting of a white and blue cardboard box, it's nothing to shout about. Inside the box is 2 sheets of 8 caplets and an information booklet with the normal information about paracetamol, the ingredients, how to take etc.

        --- Information ---
        A pack of these Superdrug paracetamol caplets will currently set you back 39 pence.

        The dosage for these caplets is the same as most other paracetamol products. For anyone over the age of 12, 1 or 2 caplets every 4 hours, but no more than 8 caplets in a 24 hour period.

        --- My experience ---
        The caplets are quite easy to push out from the foil backed trays. I have, however, managed to snap some of the caplets in half when pushing them out of the packaging. I haven't managed to do this with other brands of caplets, so it must be something to do with the foil trays. It doesn't stop me from taking the caplets though, I just take 2 halves instead of 1 whole one!

        The shape of these caplets mean it is very easy to take these. I don't usually have any problems taking tablets, the normal round powdery tablets are quite hard to get down compared to these caplets. The coating means the just glide down the throat with ease, and I would imagine, for people who do find it hard to take tablets would find it a little easier with these.

        After taking the caplets, I find it takes about half an hour for them to work, and after this time I am left pain free from whatever aches I'm suffering from at that time. I had my monthly gift last week, and with that I get horrible stomach cramps, and these caplets eliminated the pain for about 3 hours. I've got no qualms with this, as it isn't that long before you can take another dose.

        These caplets cost a little more than Asda caplets. But they still do the job they are meant to do, eliminate pain well, and for just 39 pence, I'm not bothered about the few extra pennies paid.

        Comments

        Login or register to add comments
      • More +
        18.09.2011 16:30
        Very helpful
        (Rating)
        1 Comment

        Advantages

        Disadvantages

        Good quality at a reasonable price

        Tesco Paracetamol Caplets
        *Introduction*
        Every now and then, whether it be down to stress, tiredness or something else, I get a headache. It never goes on for very long and I've been to the doctor about them and had all the usual eye tests and check ups. It is just a head ache and after a while they do go away. To take the pain away so I can get on with my day to day jobs, I use Paracetamol caplets. I work near a superdrug so it is easy to pop into the store for some.

        *Price*
        In a packet you get 16 caplets and they cost 39p. They are Superdrug own brand so only available here.

        *Description*
        Inside the box there are four plastic popping packs of tablets. Each contains 4 caplets. To disperse the tablets you just push them through the plastic pack they are sitting in and through the foil covering. The tablets are easy to disperse out of the packaging.
        The caplets are torpedo shaped which makes them easy to swallow.
        Each tablet contains 500mg paracetamol.

        *How they are supposed to work*
        Paracetamol is an analgesic drug used to treat moderate pain and it works by blocking the pain signals in the central nervous system, therefore it should stop you feeling the pain but it will still be there.

        *Recommended dosage*

        The recommended dose for these is 2 caplets every 4 hours, you should not take any more than 8 caplets in a 24 hour period and should stop taking them altogether after 3 days.

        *Possible side effects*

        Side effects of these caplets may include nausea, vomiting, constipation, dry mouth, sweating, skin rashes and other allergic reactions.
        Full details are on the instruction leaflet inside the packet.

        *My experience*

        I found these tablets to be really successful in stopping my headaches and they get to work very quickly. 500mg of paracetamol is quite a lot so care should be taken when using them. I only take them if my headache is really bad and never take more than two in any given period.
        For the price, they are really reasonable. you are getting 500mg of paracetamol so it doesn't mater who brands them! However, they are not as cheap as other shaped paracetamols though. If you choose the round shaped tablets, they are 26p for a packet, but these are harder to take. These are really easy to swallow due to the coating and shape which is good because I do not enjoy taking tablets and hate it when they get stuck in the throat! So I definitely think they are worth the extra couple of pence.

          

        Comments

        Login or register to add comments
        • More +
          31.03.2011 17:28
          Very helpful
          (Rating)
          1 Comment

          Advantages

          Disadvantages

          Cheap and cheeful paracetamol that works well.

          As many of you will know by now, I have quite a few health conditions and suffer from pain on an almost-daily basis. A lot of the pain I suffer from requires pain medication that is prescribed by my doctors, such is the intensity of the condition that I suffer from. On slightly better days though, I can often chase off slightly smaller 'pangs' and 'twinges' with the use of over-the-counter painkillers.

          As a result, I take paracetamol most days and have found that the little coated 'caplets' are my preference as I find the alternative of plain tablets are slightly chalky in their texture and taste, and they can be more difficult for me to swallow as a result.

          When I was shopping in my local Superdrug store recently, I noticed the boxes of painkillers on the shelf and decided to try out their own branded paracetamol caplets. I paid less than 40 pence for the box which contains 16 caplets. In my opinion, this is a very reasonable price for a box of painkillers and I think it is great value.

          The packaging consists of a cardboard box with a white background and bright blue coloured edging and detail on it, so it does stand out quite a lot when you are scanning the shelf instore. There is a braille detail on the box and there is a leaflet within the box which gives more detail and precautions about the medication. There are two little 'sheets', each containing eight tablets inside the box, and I found the tablets were very easy to push through the silver foil backing when it came to using them.

          The caplets themselves are oblong shaped, and each has a little vertical line down the middle. Each end of the oblong-shaped tablet has a slightly roundish shape to it and I have to admit that I do think they are slightly larger in size than a lot of the alternative brands of paracetamol caplets that I have taken in the past.

          Each Superdrug paracetamol caplet contains 500mg of paracetamol, and there is advice given on the reverse of the packaging giving recommended doses and advice. I usually take one or two caplets (depending on the level of pain I am suffering from) every four hours, and there should be no more than 8 caplets taken within a 24 hour period.

          I found that when it came to swallowing the caplets, they were not the most difficult I have ever come across, probably due to them being slightly 'coated'. I did not think they were overly chalky, and I could detect very little or no powdery-like residue on the caplets, which I do find off-putting when I come across tablets like this, so thumbs up from me on this point.

          It is worth mentioning too that I have managed to 'half' a few of these caplets, on a recent occasion when I had a very sore throat and an infection in my mouth, I was finding it difficult and painful to swallow, and so the halved tablets were slightly easier for me to deal with on this occasion.

          I find that the Superdrug paracetamol deals with my pain as well as any other brand of paracetamol that I would buy on a regular basis. I will be honest and admit that there are a lot of times where paracetamol is just not a strong enough painkiller to chase my cramps and pains off altogether, but I feel this is down to the severity of my illness rather than individual brands of paracetamol and so I wouldn't blame the Superdrug version for this at all.

          Paracetamol is an effective painkilling drug, and can be used for a variety of aches and pains, such as headache, toothache, migraine, period pain, sore throats and earache. Paracetamol can also be used for the symptomatic relief of rheumatic and muscular aches and pains, sciatica, lumbago, flu and feverish colds. As with any medications and over the counter drugs, you should always read the labels and packaging and make sure that the medication is suitable for your own use. If in doubt, check with a pharmacist or doctor before you take it!

          I would recommend the Superdrug paracetamol and I personally would buy it again. I thought that they worked as well as other brands of paracetamol that I buy on a regular basis and they dealt with my pain reasonably well. I also thought that they were great value, and were an affordable price, which is an important point to remember, especially when you need to buy as many of them as I do! These deserve a full five Dooyoo stars in my humble opinion!

          Comments

          Login or register to add comments
          • More +
            31.03.2011 00:51
            Very helpful
            (Rating)
            1 Comment

            Advantages

            Disadvantages

            An excellent paracetamol which I'll definitely make a point of buying in the future

            I've always got paracetamol in the house as I get headaches and so does my daughter, I also take stronger pain killers but usually I'll try and treat it with plain paracetamol as (although not amazingly effective) they do help if I catch the headache in time. I'm not brand loyal in the slightest, paracetamol is cheap enough to buy everywhere so I buy a box when I need it wherever I happen to be. One thing I've noticed recently however is that different brands of cheap paracetamol work differently, a recent packet I bought from Asda were useless for example but I've been extremely impressed with these offerings from Superdrug.

            They're not actually the cheapest of the cheap at 35p for sixteen caplets, but that's a low enough price for me and I'm definitely not going to complain about an extra 6p compared to Asda. Caplets are designed to be more easily swallowed than round tablets; it's psychological as the human throat is quite able of swallowing two chalky discs, but the enlongated and thin shape do make them go down easier.

            I took a couple this evening when a headache started threatening. We've had a busy day driving from Birmingham to Stratford, hanging around for a couple of hours, driving home, picking the kids up from various points and then going shopping. It was an effort and my head started throbbing, it was one of those headaches that I could tell was building so I knew I'd end up needing a couple of tablets - I actually thought I was going to need to pop a few Nurofen but these Superdrug Paracetamol stopped the headache in its tracks.

            They're quick to work, within half an hour I was pain-free (which was more than I'd ever hope for) and this lasted for at least two and a half hours. Obviously, being paracetamol you have to leave a four hour gap between doses so as they wear off you can feel the pain returning but you can top up for the final hour with a codeine based product. I know my headaches and this was starting to feel like a nasty one brewing so I was surprised at how well the caplets worked; the speed and lasting effect of these is excellent, even at a time when I was expecting to need something stronger.

            There's a minor problem with them, when I swallow the caplets I can taste a very faint remnant of paracetamol. It's not the hash and nasty flavour you'd get years ago whenever you took a paracetamol, but it's there and it lingers for slightly longer than is really acceptable. For me it's worth it as they are so effective, but the taste of paracetamol is revolting whichever way you dress it up!

            There's an indent across the middle of each caplet, making them even easier to swallow if you need to. This also makes giving them to children a lot simpler, for example my twelve year old hates Calpol so she's been taking actual paracetamol tablets for some time now. These break into halves so cleanly that she can take a paracetamol when she needs one (she dislocated her shoulder as a toddler and still gets some pain from it) and doesn't complain about the nasty aftertaste as she knows they're going to work.

            Comments

            Login or register to add comments
            • More +
              24.03.2011 01:30
              Very helpful
              (Rating)
              1 Comment

              Advantages

              Disadvantages

              A cheap alternative to more expensive brands

              ~Superdrug paracetamol caplets~
              *************************

              For the super low price of 33p Superdrug sell these small and compact packs of 16 paracetamol caplets which are just as useful as any other form of paracetamol caplets I have bought and used. The packing for these caplets is neat and easy to use with the box being made from light yet strong card, with fold over openings at both the top and the bottom of the pack that are simple and quick to open or close when needed. The box has some helpful details on it that make for easy reading when wanting to see exactly what the caplets may be of help with and the headings on the front of the box are short and simple without being overly fussy.

              The caplets are described as being 'fast acting' which is something that I feel conveys the way the caplets react and work with your body when taken, as when I have taken these they have begun to take effect within 15 to 20 minutes or so. These caplets can be taken as either 1 or 2 caplets per dose depending on your age and needs, with there being safety restrictions placed on how many caplets you are able to take in any 24 hour period. As an adult I have taken 2 caplets on most occasions when I have used these, as I have found 1 caplet is not quite enough to take the edge off of a bad headache/ tummy ache etc.

              As these caplets are 500mg each there needs to be a 4 hour gap as a minimum between doses, with 1 caplet sometimes being a suitable dose for a very light headache, although better results do seem to be had by taking 2. I have only ever taken these caplets as directed by the information given by Superdrug and as such I have not had any of the possible side effects that have been highlighted by the product information and have found the caplets to be of help. Even so I always use caution when taking anything like these caplets and stick to the correct doses and times carefully making sure not to exceed the stated dosage for each 24 hour period.


              ~Ease of use and effectiveness~
              ************************

              I have found the shape of the caplets to be easy to take with them having smooth edges that don't catch on the throat when swallowing them with a glass of cool water. I feel that the caplet shape makes these easier to take than a standard tablet shape and I have come to prefer caplets like these over tablets for that reason, even though the effectiveness of the product whether in caplet or tablet form is the same. These caplets do have a chalky taste if taken without water, or if left on the tongue for too long before taking a drink of water to wash them down with.

              I have found the caplets to be well packed in simple and easy to use plastic blister type packs with foil backings that are thin enough to open with ease, yet strong enough to keep the caplets fresh and ready for use. The use by/ product expiry date is clearly displayed on the pack, with the caplets having a good life span which allows you to store the pack safely for future use. The caplets are effective (when taken with care) at helping ease a headache, tummy ache, tooth ache and also for general aches and pains etc and I have found them to be of help for 3 to 4 hours with a single dose which gradually wears off over time.


              ~Price and rating~
              **************

              Over all I have found these caplets to be cheap to buy and easy to take, with them being effective when used safely as per the directions given by Superdrug. The cost of a pack of these caplets is relatively cheap when compared to the price of a branded product, making these a good option as they offer the same level of effectiveness at a much cheaper price. The packs contain 16 caplets for 33p which works out as just under 3p per caplet. As I have found that the caplets work as well as any other 500mg paracetamol based caplet I have bought, I feel they ought to get a 4 star product rating although I must stress that they may not suit everyone and should only ever be taken as directed by Superdrug.

              Comments

              Login or register to add comments